Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 14, 2013, 3:26 AM CDT for 18 counties in South Dakota; Traverse County, Minnesota. It took effect at May 14, 2013, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2013, 3:26 AM CDT (08:26 UTC)
- In effect from
- May 14, 2013, 10:00 AM CDT
- Expired
- May 14, 2013, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Traverse County, MN, Brown County, SD, Campbell County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 66 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3909 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS73 KABR 140826 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CDT TUE MAY 14 2013 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .A COLD FRONT MOVING ACROSS THE REGION TODAY WILL PRODUCE GUSTY NORTHWEST WINDS. THE STRONG WINDS WILL GRADUALLY WEAKEN FROM WEST TO EAST DURING THE LATE AFTERNOON BEFORE DIMINISHING IN THE EVENING HOURS. SDZ003-004-009-015-016-033>035-142030- /O.NEW.KABR.WI.Y.0011.130514T1500Z-130515T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 326 AM CDT TUE MAY 14 2013 /226 AM MDT TUE MAY 14 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MID MORNING HOURS AND CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-SDZ005>008-010-011-017-018-036-037-142030- /O.NEW.KABR.WI.Y.0011.130514T1700Z-130515T0000Z/ TRAVERSE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK- HYDE-HAND- INCLUDING THE CITIES OF...WHEATON...EUREKA...ABERDEEN...BRITTON... SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...HIGHMORE... MILLER 326 AM CDT TUE MAY 14 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
210 WWUS73 KABR 141934 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 234 PM CDT TUE MAY 14 2013 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .GUSTY NORTHWEST WINDS WINDS WILL GRADUALLY DIMINISH IN THE EVENING HOURS. SDZ003-004-009-015-016-033>035-150000- /O.CON.KABR.WI.Y.0011.000000T0000Z-130515T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 234 PM CDT TUE MAY 14 2013 /134 PM MDT TUE MAY 14 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 4O MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-SDZ005>008-010-011-017-018-036-037-150000- /O.CON.KABR.WI.Y.0011.000000T0000Z-130515T0000Z/ TRAVERSE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-FAULK-SPINK- HYDE-HAND- INCLUDING THE CITIES OF...WHEATON...EUREKA...ABERDEEN...BRITTON... SISSETON...IPSWICH...WEBSTER...FAULKTON...REDFIELD...HIGHMORE... MILLER 234 PM CDT TUE MAY 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 14, 12:27 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 14, 12:27 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1227 AM CDT TUE MAY 14 2013
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE FIRE WEATHER.
WINDS WILL DIMINISH THIS EVENING AROUND SUNSET. WAA WILL CONTINUE
THIS EVENING PUSHING H85 TEMPS UP TO AROUND +24C. OVERNIGHT TEMPS
ARE EXPECTED TO HOVER NEAR 60 IN MOST SPOTS. MOST AREAS WILL
LIKELY SEE HIGHS FOR TUESDAY OCCUR IN THE MORNING...REACHING INTO
THE UPPER 70S IN THE NORTHWEST TO THE UPPER 80S IN THE EAST.
THE COLD FRONT WILL SWEEP THROUGH IN THE MORNING. BEHIND THE FRONT
TEMPS WILL HOLD STEADY OR FALL AS CAA BRINGS H85 TEMPS DOWN INTO
THE MID TEENS. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
50 MPH AS 40 KT WINDS ALOFT MIX DOWN. A WIND ADVISORY MAY BE
NECESSARY FOR PART OF THE REGION...MAINLY FOR THE NORTHERN
COUNTIES. THIS WOULD BE IN ADDITION TO THE PROBABILITY OF
UPGRADING THE FIRE WX WATCH TO A RED FLAG WARNING FOR THE ENTIRE
CWA.
DRY CONDITIONS WILL CONTINUE ON WEDNESDAY BUT WINDS ARE EXPECTED
TO BE MUCH LIGHTER AS SFC HIGH PRESSURE BUILDS IN TO THE DAKOTAS.
.LONG TERM...THURSDAY THROUGH MONDAY
THE EXTENDED PERIOD LOOKS TO BE ACTIVE WITH SEVERAL CHANCES FOR
PRECIPITATION. A WARM FRONT WILL BEGIN MOVING NORTHWARD ACROSS THE
REGION FRIDAY INTO SATURDAY WITH A BROAD SFC LOW OVER WESTERN
SOUTH DAKOTA AND THE NEBRASKA PANHANDLE. LOW LEVEL MOISTURE BEGINS
TO INCREASE AS THE GULF OPENS UP. ITS LIKELY MODEL DEWPOINTS ARE A
BIT TOO HIGH FOR THE WEEKEND BUT MAY NOT BE OVER-ESTIMATING QUITE
AS MUCH AS THEY HAVE BEEN THE PAST COUPLE DAYS GIVEN THE UPCOMING
SYNOPTIC SETUP. GENERALLY ACCEPTED ALLBLEND POPS FOR MUCH OF THE
EXTENDED.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS ARE EXPECTED THROUGH TUESDAY. HOWEVER...NORTHWEST
WINDS WILL AGAIN BECOME STRONG BY MID TO LATE MORNING ACROSS THE
ENTIRE AREA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR LOWER BAD RIVER-MISSOURI COTEAU-
PRAIRIE COTEAU-RED RIVER VALLEY-UPPER CHEYENNE-UPPER JAMES
RIVER-UPPER MISSOURI COTEAU.
MN...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
BIG STONE-TRAVERSE.
&&
SHORT TERM...WISE
LONG TERM...TMT
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, May 13, 4:09 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CDT MON MAY 13 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-140915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 409 AM CDT MON MAY 13 2013 /309 AM MDT MON MAY 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONDITIONS WILL BE THE CHIEF CONCERN TODAY. VERY DRY CONDITIONS WILL PERSIST WITH MUCH WARMER AIR MOVING INTO THE REGION. WITH BREEZY CONDITIONS...RANGELAND FIRE CONDITIONS WILL APPROACH THE VERY HIGH CATEGORY FOR MUCH OF NORTHEAST AND CENTRAL SOUTH DAKOTA. A RED FLAG WARNING IS IN EFFECT THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY MORNING. STRONG WINDS AND DRY CONDITIONS WILL CONTINUE TO BE A CONCERN FOR FIRE WEATHER MANAGEMENT. THE RANGELAND FIRE DANGER WILL REACH THE VERY HIGH TO EXTREME CATEGORY AND WIND GUSTS WILL TOP OUT BETWEEN 40 AND 50 MPH. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:54 PM CDT | Red Flag Warning | ABR | 25 hr |
Nearby
Wind Advisories in South Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.